MAUDE Adverse Event Report: KINETIC CONCEPTS, INC V.A.C. SIMPLACE EX DRESSING; OMP

KINETIC CONCEPTS, INC V.A.C. SIMPLACE EX DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned for evaluation.Based on information provided, it was determined that the foreign body alleged to be v.A.C.® simplace¿ ex dressing was placed in the wound on (b)(6) 2020.The first dressing change did not occur until (b)(6) 2020.The foreign material was not returned to kci for identification; therefore, kci is unable to confirm its identity.This event is being reported as a potential user error.Device labeling, available in print and online, states: dressing changes wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Foam removal: v.A.C.® foam dressings are not bioabsorbable.Always count the total number of pieces of foam removed from the wound and ensure the same number of foam pieces are removed as were placed.Foam left in the wound for greater that the recommended time period may foster ingrowth of tissue into the foam, create difficulty in removing the foam from the wound or lead to infection or other adverse events.If dressing adheres to wound consider introducing sterile water or normal saline into the dressing, waiting 15 - 30 minutes, then gently removing the dressing from the wound.Regardless of treatment modality, disruption of the new granulation tissue during any dressing change may result in bleeding at the wound site.Minor bleeding may be observed and considered expected.However, patients with increased risk of bleeding, as described on page 8, have a potential for more serious bleeding from the wound site.As a precautionary step, consider using v.A.C.® whitefoam¿ dressings or nonadherent material underneath the v.A.C.® granufoam¿ dressings to help minimize the potential for bleeding at dressing removal in these patients.
 
Event or Problem Description
On 11-sep-2020, the following information was reported to kci by the patient: on (b)(6) 2020, the v.A.C.® simplace¿ ex dressing was placed in the wound.On (b)(6) 2020, a foreign material alleged to be v.A.C.® simplace¿ ex dressing was adhered to the patient's wound and did not come out after soaking the wound.On (b)(6) 2020, the physician surgically removed the foreign material.On (b)(6) 2020, a device history record review for v.A.C.® simplace¿ ex dressing lot number 60238303v005 was completed.All end release testing of the product and packaging met specifications.

Brand Name
V.A.C. SIMPLACE EX DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
MDR Report Key10650830
Report Number3009897021-2020-00893
Device Sequence Number3656702
Product Code OMP
UDI-Device Identifier00849554001039
UDI-Public0100849554001039172304301060238303V005
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberVACDSP
Device Lot Number60238303V005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2020
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METOPROLOL TABLET 12.5 MG ORAL
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age47 YR